Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 7, 2020, 4:12 PM EDT for Camden County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 7, 2020, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WWUS82 KJAX 072012
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Fri Aug 7 2020
FLZ124-GAZ153-154-165-166-072100-
Coastal Nassau FL-Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
Coastal Camden GA-
412 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN AND SOUTHERN GLYNN
COUNTIES UNTIL 500 PM EDT...
* At 412 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Waverly to 10 miles northeast of Kings Bay Base to near Fernandina
Beach. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
St. Marys, Brunswick, St. Simons Island, Kings Bay Base, Dock
Junction, Sea Island, Jekyll Island, Waverly, Country Club Estates
and Cumberland Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3119 8125 3110 8137 3079 8142 3071 8141
3071 8155 3115 8175 3125 8123
TIME...MOT...LOC 2012Z 221DEG 22KT 3110 8166 3091 8143 3070 8142
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:59 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 7, 2:59 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 259 PM EDT Fri Aug 7 2020 .NEAR TERM [Through Tonight]... Deep layer Atlantic ridge axis was across south FL with broad troughing WNW of the local area. This pattern continued mean layer 1000-500 mb light SSW flow which pushed the more dominant west coast sea breeze farther inland this afternoon over a very moist (PWAT near 2 inches) and unstable airmass. West coast sea breeze convection just west of the St. Johns River basin in NE FL was about to converge with the weaker inland progressing east coast sea breeze, which will bring strong to potential pulse severe storms across NE FL near near the St. Johns River basin to I-95 over the next few hours. Across SE GA, a weak trough axis draped SW to NE across the area served as the foci for convection this afternoon, with deeper storms now nearing the I-95 corridor about to meet the east coast sea breeze near the Golden Isles where a few stronger cells will also be possible. Tstorm hazards this afternoon include wet downburst winds of 40-60 mph and very heavy rainfall (rates 2-4 inches/hr), mainly along boundary mergers. This activity will press eastward toward the local Atlantic coast through late afternoon/early evening with a gradual weakening trend as low level forcing weakens and diurnal instability fades. Stratiform rainfall lingering over the area will gradually fade between 7-10 pm with a gradual drift offshore of the local Atlantic coast. Mostly dry, but continued humid conditions, expected after midnight tonight with mild lows in the low/mid 70s to upper 70s near the coast under partly cloudy to mostly clear skies. Light SSW winds continue through sunrise Sat, which may once again focus a few showers and isolated t'storms from the Gulf Coast region inland toward the I-75 corridor of the Suwannee River Valley by daybreak. .SHORT TERM [Saturday Through Sunday Night]... Deep tropical moisture with precipitable water (PWAT) above climo (1.8"+) will linger across across the region as a mean layer 1000-500 mb ridge across south FL migrates northward across central FL through Sunday. This will keep frontal systems well north and west of the region and favors active diurnally enhanced sea breezes. SW steering flow will be light (< 10 kts) with the ridge axis building northward toward the local area, and this regime favors morning convection near the Gulf Coast drifting slowly inland through mid-morning with dry conditions for the east coast. By midday as convective temps are achieved, more airmass shower activity will begin to pop inland between both the west coast sea breeze and developing east coast sea breeze. Sea breeze and outflow boundary mergers will focus across the interior of the forecast area each afternoon and early evening generally between the Highway 301 corridor and the St. Johns River, with a slight drift back toward the east coast under mean layer SW flow. Convection will fade into the evening with the less of diurnal instability with just a rogue shower overnight possible mainly near the Gulf Coast region due to such a saturated airmass. Main tstorm hazards this period will be heavy rainfall due to such high atmospheric moisture content and slow, erratic storm motion along boundary mergers. There will also continue to be wet downburst potential with seasonably cool mid level temps (500 mb temps of -6 to -8 degC) over a hot low airmass which will create steeper low level lapse rates. Above normal temperatures expected as mean layer ridging strengthens over the FL peninsula. Highs will range in the low/mid 90s inland to near 90 coast before the east coast sea breeze advances inland. Sticky dew pts in the mid/upper 70s combined with the dry bulb temps will create heat index values of 105-110 degF. Nighttime lows will trend above normal as well in the mid/upper 70s for most areas. .LONG TERM [Monday Through Friday]... Elevated rain chances through at least mid-week will continue with weak SSW steering flow and high moisture content continuing over the area. A transition to more SSE steering is expected Thu into Fri with a more dominant east coast sea breeze regime as the mean layer ridge lifts across SE GA where the higher PWAT plume will linger and favor elevated rain chances, while lower rain chances are expected south of the ridge axis across much of NE FL where PWATs are expected to trend below normal. This pattern change will bring morning coastal showers and possibly a tstorm toward the Atlantic coast, then clearing from the east into the afternoon with the focus for afternoon/evening storms inland across the Suwannee River Valley and SE GA. Temperatures expected to trend near to slightly above normal. && .AVIATION... [Through 18Z Saturday] Moist SW flow still on track for TEMPO of thunderstorms at all TAF sites with IFR/MVFR CIGS/VSBYS and gusty winds this afternoon, mainly from the 18-21Z time frame at GNV/VQQ/JAX/CRG and slightly later at 19-22Z time frame at SSI/SGJ with VFR conds and high clouds returning for the after 00z time frame through the remainder of the period as tomorrow's activity will be slightly later and after the 18z cutoff. Fog potential fairly low tonight and is not included in this TAF set. && .MARINE... High pressure will extend across the Florida peninsula with surface fronts remaining north of the local waters. This will continue predominant SSW winds 10 kts or less with the Atlantic sea breeze setting up each afternoon veering winds onshore and increasing speeds to 10-15 kts into the early evening. Winds will back SSW through the night with winds decreasing to 10 kts or less. Shower and thunderstorm activity will approach the waters from the west east afternoon and continue into the evening, gradually pushing farther offshore through the night. Combined seas have lowered into the 3 ft or less range. Rip Currents: Moderate risk for NE FL beaches this weekend. Low risk expected for SE GA this weekend. && .FIRE WEATHER... Weak transport winds and lower mixing heights under strengthening high pressure will create low daytime dispersion across NE FL despite unstable low level conditions. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 75 95 73 / 20 50 20 60 30 SSI 77 90 78 91 77 / 20 30 20 50 20 JAX 74 94 75 95 74 / 30 50 30 60 30 SGJ 75 91 76 92 75 / 30 40 30 50 20 GNV 73 94 75 94 74 / 30 60 30 60 30 OCF 73 94 75 93 74 / 30 50 30 60 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 7, 3:34 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
334 PM EDT Fri Aug 7 2020
GAZ152>154-165-166-264-072015-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Coastal Camden GA-
334 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...SOUTHWESTERN GLYNN...
SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 415 PM
EDT...
* At 334 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles west of Woodbine, moving
northeast at 25 mph.
* Wind gusts up to 45 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Woodbine, Waverly, Tarboro, Dover Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3101 8141 3079 8185 3079 8187 3109 8204
3118 8156
TIME...MOT...LOC 1934Z 247DEG 21KT 3100 8186
KBSpecial weather statement, Aug 7, 3:47 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Fri Aug 7 2020
GAZ134>136-151>154-165-250-072045-
Pierce GA-Bacon GA-Inland Glynn GA-Appling GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Wayne GA-Northern Ware GA-
347 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN...GLYNN...
PIERCE...BRANTLEY...SOUTHEASTERN BACON...WAYNE AND SOUTHEASTERN
APPLING COUNTIES UNTIL 445 PM EDT...
* At 347 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
east of Alma to near Hickox. Movement was east at 35 mph.
* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
to heavy rainfall is possible with these storms.
* Locations impacted include...
Jesup, Alma, Blackshear, Nahunta, Patterson, Dock Junction, Gardi,
Screven, Odum and Offerman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3123 8129 3126 8126 3128 8131 3122 8132
3127 8140 3121 8143 3122 8135 3107 8210
3129 8239 3140 8240 3142 8245 3155 8249
3179 8196 3158 8170 3139 8157 3128 8139
3128 8138 3129 8139 3128 8124 3124 8123
TIME...MOT...LOC 1947Z 248DEG 32KT 3153 8234 3111 8201
ENYEDILocal storm report, Aug 7, 3:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
351 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 2 WSW ARLINGTON 30.32N 81.64W
08/07/2020 M44.00 MPH Duval FL MESONET
TIAA BANK STADIUM MESONET STATION MEASURED A GUST TO 44
MPH.
&&
ARSSpecial weather statement, Aug 7, 3:56 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Jacksonville FL 356 PM EDT Fri Aug 7 2020 GAZ133-072030- Jeff Davis GA- 356 PM EDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL 430 PM EDT... * At 356 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Hazlehurst, moving east at 5 mph. * Small hail, wind gusts up to 50 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Hazlehurst. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3176 8269 3185 8273 3193 8253 3178 8252 TIME...MOT...LOC 1956Z 253DEG 5KT 3182 8267 ENYEDI
Special weather statement, Aug 7, 4:00 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
400 PM EDT Fri Aug 7 2020
FLZ032-033-037-038-133-138-072100-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Flagler FL-
Clay FL-Inland St. Johns FL-
400 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...SOUTHERN ST. JOHNS...
EASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 500 PM EDT...
* At 400 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Bostwick to near Pierson. Movement was east at 40 mph.
* Wind gusts of 50 to 55 mph, excessive cloud-to-ground lightning,
and minor flooding due to heavy rainfall is possible with these
storms.
* Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Flagler Beach, Bunnell,
Crescent City, Pomona Park, Hastings, East Palatka and Andalusia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2926 8115 2926 8141 2940 8142 2938 8145
2936 8154 2983 8180 2991 8123 2952 8110
TIME...MOT...LOC 2000Z 249DEG 35KT 2980 8162 2925 8152
KBSpecial weather statement, Aug 7, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Fri Aug 7 2020
FLZ124-GAZ153-154-165-166-072100-
Coastal Nassau FL-Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
Coastal Camden GA-
412 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN AND SOUTHERN GLYNN
COUNTIES UNTIL 500 PM EDT...
* At 412 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Waverly to 10 miles northeast of Kings Bay Base to near Fernandina
Beach. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
St. Marys, Brunswick, St. Simons Island, Kings Bay Base, Dock
Junction, Sea Island, Jekyll Island, Waverly, Country Club Estates
and Cumberland Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3119 8125 3110 8137 3079 8142 3071 8141
3071 8155 3115 8175 3125 8123
TIME...MOT...LOC 2012Z 221DEG 22KT 3110 8166 3091 8143 3070 8142
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:55 AM EDT | Special Weather Statement | JAX | Suwannee | 35 min |
| Aug 7, 12:30 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 45 min |
| Aug 7, 1:14 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Columbia, Union | 46 min |
| Aug 7, 1:46 PM EDT | Special Weather Statement | JAX | Alachua, Marion | 44 min |
| Aug 7, 1:52 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Clay, Nassau, Union | 53 min |
| Aug 7, 2:31 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Aug 7, 2:45 PM EDT | Special Weather Statement | JAX | Clay, Duval, Nassau, Saint Johns | 45 min |
| Aug 7, 3:12 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Aug 7, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
| Aug 7, 3:20 PM EDT | Special Marine Warning | JAX | 115 min | |
| Aug 7, 3:28 PM EDT | Special Weather Statement | JAX | Duval, Nassau, Saint Johns | 47 min |
| Aug 7, 3:41 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 49 min |
| Aug 7, 4:00 PM EDT | Special Weather Statement | JAX | Flagler | 60 min |
| Aug 7, 4:10 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 7, 4:57 PM EDT | Special Weather Statement | JAX | Flagler | 33 min |
| Aug 7, 5:06 PM EDT | Special Marine Warning | JAX | 84 min | |
| Aug 7, 6:31 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 7, 2:26 PM EDT | Special Weather Statement | JAX | Glynn | 49 min |
| Aug 7, 3:34 PM EDT | Special Weather Statement | JAX | Camden | 41 min |
| Aug 7, 3:47 PM EDT | Special Weather Statement | JAX | Bacon, Brantley, Glynn, Pierce, Wayne | 58 min |
| Aug 7, 3:56 PM EDT | Special Weather Statement | JAX | Jeff Davis | 34 min |
| Aug 7, 4:11 PM EDT | Areal Flood Warning | JAX | Camden | 2 hr |
| Aug 7, 4:16 PM EDT | Special Weather Statement | JAX | Camden | 44 min |
| Aug 7, 4:19 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 26 min |
| Aug 7, 4:36 PM EDT | Areal Flood Warning | JAX | Brantley | 114 min |
| Aug 7, 4:58 PM EDT | Special Weather Statement | JAX | Glynn | 17 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.